Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 161, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 12, 2012, 3:19 AM CDT for Claiborne Parish, Webster Parish, Louisiana. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2012, 3:19 AM CDT (08:19 UTC)
- Expired
- Jun 12, 2012, 4:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 94 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:40 AM CDT | TSTM WND DMG | Homer, LA | ROOF REMOVED OFF A FREDS RETAIL BUSINESS IN HOMER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 11:52 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2755 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962
WUUS54 KSHV 120819
SVRSHV
LAC027-119-120915-
/O.NEW.KSHV.SV.W.0161.120612T0819Z-120612T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 AM CDT TUE JUN 12 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF HOMER...
NORTHEASTERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
* UNTIL 415 AM CDT
* AT 317 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SHONGALOO...OR 13 MILES NORTHWEST OF HOMER...AND MOVING EAST AT 15
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAYNESVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3265 9287 3269 9340 3301 9332 3302 9285
3301 9285 3302 9284 3301 9281
TIME...MOT...LOC 0819Z 272DEG 13KT 3291 9321
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:00 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 12, 12:00 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 AM CDT TUE JUN 12 2012 .DISCUSSION... SEVERE TSTM WATCH JUST ISSUED FOR ALL SW AR...AND EXTENDING WESTWARD INTO PORTIONS NE TX...NORTH OF I-20...AND SE OK. UNCERTAINTY WHETHER STORMS WILL MAINTAIN THEIR INTENSITY ALL NIGHT...BUT FOR NOW WATCH IN EFFECT UNTIL 6 AM./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 75 91 73 90 71 / 30 40 30 30 20 MLU 75 90 72 89 69 / 50 40 30 30 20 DEQ 72 89 68 88 66 / 50 40 30 30 20 TXK 73 90 71 89 68 / 40 40 30 30 20 ELD 73 89 70 89 66 / 50 40 30 30 20 TYR 76 90 73 89 72 / 30 30 30 30 20 GGG 76 91 73 89 71 / 30 40 30 30 20 LFK 76 93 74 90 71 / 20 30 30 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 11, 12:00 PM CDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 11 2012 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-121700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- 1200 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE DEVELOPING LATER THIS EVENING AS A COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE ALONG AND OUT AHEAD OF THE FRONT WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MOST OF THIS WEEK AS THE COLD FRONT WEAKENS AND BECOMES NEARLY STATIONARY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ANY STRONG THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE WITH DAYTIME HEATING OR EVEN DURING DURING THE OVERNIGHT HOURS WITH ORGANIZATION...PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY...BUT MAY BE NEEDED LATE TONIGHT AND ESPECIALLY DURING THE OVERNIGHT HOURS. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 121700- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1200 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED DURING THE DAYTIME HOURS TODAY...BUT THUNDERSTORMS WILL BEGIN TO AFFECT AREAS NORTH OF INTERSTATE 20 CORRIDOR LATE THIS EVENING POSSIBLY BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MOST OF THIS WEEK AS THE COLD FRONT WEAKENS AND BECOMES NEARLY STATIONARY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ANY STRONG THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE WITH DAYTIME HEATING OR EVEN DURING DURING THE OVERNIGHT HOURS WITH ORGANIZATION...PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR THIS EVENING...BUT MAY BE NEEDED PRIOR TO DAYBREAK DEPENDING ON THE SPEED OF THE COLD FRONT AND ANY ASSOCIATED SEVERE THUNDERSTORMS. 19
In the hours before
Special weather statement, Jun 11, 10:25 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 PM CDT MON JUN 11 2012
LAZ006-014-021-120430-
CALDWELL-OUACHITA-UNION-
1025 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1130 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...OUACHITA AND CALDWELL...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...
STERLINGTON...SWARTZ AND WEST MONROE...
AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS 6 MILES NORTH OF CLAIBORNE...AND NEAR
FAIRBANKS...MOVING SOUTH AT 35 MPH. THESE STORMS WILL MOVE ACROSS
THE MONROE AREA SHORTLY.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
VIISpecial weather statement, Jun 11, 11:12 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 PM CDT MON JUN 11 2012
OKZ077-120515-
MCCURTAIN-
1112 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW...
AT 1110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF OCTAVIA...OR 26
MILES SOUTHEAST OF CLAYTON...MOVING SOUTHEAST AT 15 MPH.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jun 12, 1:57 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
157 AM CDT TUE JUN 12 2012
ARZ073-LAZ006-120800-
UNION-
157 AM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
JUNCTION CITY AND WESSON...
AT 154 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WESSON...OR 5 MILES NORTHWEST OF
JUNCTION CITY...MOVING SOUTHEAST AT 10 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
06Special weather statement, Jun 12, 2:11 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
211 AM CDT TUE JUN 12 2012
ARZ070-TXZ097-120815-
BOWIE-MILLER-
211 AM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
MILLER...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
GENOA...MANDEVILLE...TEXARKANA...HOOKS...NASH...REDWATER AND
WAKE VILLAGE...
AT 208 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HOOKS...OR 6 MILES WEST OF WAKE
VILLAGE...MOVING EAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
06Local storm report, Jun 12, 3:10 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM TSTM WND DMG 3 N MOUNT PLEASANT 33.21N 94.98W
06/12/2012 TITUS TX FIRE DEPT/RESCUE
TREE ON HOUSE ON HIGHWAY 271 NORTH OF CO RD 1435.
&&
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:57 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 63 min |
| Jun 12, 4:10 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 65 min |
| Jun 12, 4:32 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, Webster | 58 min |
| Jun 12, 5:13 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 62 min |
| Jun 12, 6:25 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.